Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 354, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 30, 2001, 3:22 PM CDT for Noxubee County, Winston County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2001, 3:22 PM CDT (20:22 UTC)
- Expired
- May 30, 2001, 3:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Noxubee County, MS, Winston County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 10:50 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, May 30, 10:50 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1050 AM CDT WED MAY 30 2001 CURRENT FORECAST LOOKS ON TRACK FOR MOST PART. ONLY CONCERN IS NW GROUPING WHERE LATEST SURFACE/CONVECTIVE ANALYSIS INDICATES DEVELOPMENT OF MESOLOW...INDUCED BY CONVECTIVE COMPLEX OVER ERN OK/AR AND INCREASED MIXING/INFLOW FROM THE SOUTH. SURFACE MOISTURE CONVERGENCE AND INSTABILITY ARE INCREASING AS A RESULT OVER NW COUNTIES. MAY NEED TO UPDATE NW ZONE GROUPING TO INCREASE PRECIP CHANCES. .JAN... MS...NONE. LA...NONE. AR...NONE. 43
In the hours before
Special weather statement, May 30, 2:15 PM CDT, 1 hour 7 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 215 PM CDT WED MAY 30 2001 ...THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI THROUGH TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE MAINLY NORTH AND WEST OF A BASTROP LOUISIANA TO ROLLING FORK TO CLEVELAND LINE. A LARGE THUNDERSTORM COMPLEX...THAT DEVELOPED AND MOVED EAST OVER THE PLAINS STATES...HAS LEFT AN OUTFLOW BOUNDARY OVER EAST AND SOUTHEAST PORTIONS OF ARKANSAS THIS AFTERNOON. THIS BOUNDARY WILL PROVIDE A FOCUSING MECHANISM FOR THUNDERSTORMS OVER THE MISSISSIPPI DELTA THIS AFTERNOON AS IT MOVES SOUTHEAST. WITH ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS ALREADY IN PLACE OVER THE REGION...SOME OF THE STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS FROM ANY SEVERE STORMS THAT DO DEVELOP. ELSEWHERE...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE DURING THE AFTERNOON HOURS AND LAST INTO THE EARLY EVENING HOURS. WITH NO SURFACE FOCUSING MECHANISM..SUCH AS AN OUTFLOW BOUNDARY...THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:46 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 29 min |
| May 30, 2:10 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 35 min |
| May 30, 2:38 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 37 min |
| May 30, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 44 min |
| May 30, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 50 min |
| May 30, 4:35 PM CDT | Tornado Warning | JAN | Kemper | 25 min |
| May 30, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba | 48 min |
| May 30, 5:02 PM CDT | Tornado Warning | JAN | Kemper | 18 min |
| May 30, 6:30 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.